MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM2
Medical Device Problem Codes Contamination (1120); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.The device was returned to olympus.The customer¿s allegation of the power cannot be turned on could not be confirmed.However, due to deterioration the connecting tube had coating peeling.During the device evaluation, the following was found: the bending section cover (a-rubber) had slack.The adhesive on the bending section cover (a-rubber had a chip.The connecting tube had a wrinkle.Due to wear of the angle wire, bending angle in the up direction did not meet the standard value.The battery slot was dirty due to water leakage.The control unit had a scratch.The camera section had a scratch.Due to damage on the digital camera.The recording mode button did not function due to damage.The grip had a scratch.The camera section had a scratch.Due to damage on the digital camera, image noise occurred.The recording mode button did not function due to damage.Based on the investigation, the adhesive was peeling likely due to stress from repeated use, reprocessing, external factors, and handling of the device over time.However, a definitive root cause could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported to olympus that the airway mobilescope power could not be turned on.There is no report of patient or user harm associated with the event.During inspection and testing of the returned device, it was discovered that the coating on the connecting tube was peeling.This report is being submitted to capture the reportable malfunction which was identified during the evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation.Updated b5.
 
Event or Problem Description
Upon inspection of the device, foreign matter was found coming out from the insertion section.The event was identified during testing and inspection of the returned device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's reinvestigation.Based on the results of the reinvestigation, the root cause of the foreign material could not be concluded although component analysis detected a component derived from chemicals that did not originate from the endoscope nor the manufacturing of the endoscope (a component which was included in mepivacaine hydrochloride).Therefore, chemicals may have remained on the surface of the insertion section, but the root cause of the foreign material remaining was unable to be specified.Olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17654714
Report Number9610595-2023-12484
Device Sequence Number7278662
Product Code EOQ
UDI-Device Identifier04953170407147
UDI-Public04953170407147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer10/13/2023
10/31/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date10/18/2023
10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown